MAUDE Adverse Event Report: AV-TEMECULA-CT TREK CORONARY DILATATION CATHETER

AV-TEMECULA-CT TREK CORONARY DILATATION CATHETER
Catalog Number 1012276-25
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/30/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4): during processing of this complaint, attempts were made to obtain complete event, patient and device information.Continued: a snare device was then used to retrieve the balloon from the anatomy.Another balloon was used to successfully complete the procedure.The patient remained stable during and after the procedure.There was no adverse patient sequela reported.No additional information was provided.The wiggle guide wire referenced is being filed under a separate medwatch report number.Evaluation summary: visual and functional inspections were performed on the returned device.The reported separation was confirmed.The reported difficulty removing the device could not be replicated in a testing environment as it was based on operational circumstances.The reported deflation issue could not be replicated in a testing environment due to the condition of the returned device.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents from this lot.The investigation was unable to determine a conclusive cause for the reported deflation issue.There is no indication of a product quality issue with respects to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was to treat a heavily calcified right coronary artery (rca).During unpacking of the first trek balloon dilatation catheter (bdc) , it was noted that there was a kink in the dispenser hoop coil.When the device was removed, it was noted that the proximal shaft was kinked/bent.Another balloon was used to continue the procedure.However, the physician deemed it necessary to upsize on the bdc.Another trek bdc was used and advanced to the lesion with no resistance.It was inflated once at nominal pressure.During deflating, it was noted that the balloon would not deflate at all.The indeflator was then removed and a syringe was used to pull negative for 20 seconds multiple times.Blood was present in the syringe.It was thought that the balloon had ruptured.However, through a second check, the balloon was still fully inflated.The physician then decided to remove the balloon (fully inflated), when the distal shaft broke off and the balloon remained in the rca.Resistance was felt with the hi-torque wiggle guide wire (gw) during the removal of the bdc when the shaft broke.Two non-abbott gw were then used in an attempt to poke and rupture the balloon, but was unsuccessful.A second attempt was made with another non-abbott gw and a microcatheter, but was unsuccessful.Then another unspecified gw was used in an attempt to deflate the balloon, with a bovi-wire (electrical current) technique, and the balloon was successfully ruptured/deflated.
 
Additional Manufacturer Narrative
Internal file number: (b)(4).Initial report also sent report to fda changed from unk to yes.

Brand Name
TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key7621907
Report Number2024168-2018-04706
Device Sequence Number1695342
Product Code LOX
UDI-Device Identifier08717648138591
UDI-Public08717648138591
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K103110
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 07/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2019
Device Catalogue Number1012276-25
Device Lot Number60624G1
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer06/06/2018
Initial Date Received by Manufacturer 05/30/2018
Supplement Date Received by Manufacturer07/16/2018
Initial Report FDA Received Date06/20/2018
Supplement Report FDA Received Date07/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDE WIRE: WIGGLE WIRE SHEATH: 6FR; GUIDE WIRE: WIGGLE WIRE SHEATH: 6FR
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight185